advertisement
Question
Posted by: kea | 2011-05-17

Cortisone

Dear Doc
Please can you explain what is happeing here. I have been an asthma sufferer for many years. I have also had no sense of smell for many years. Every now and then for a few hours to a day or two, I suddenly have smell, and walk around just commenting on everything I am smelling because I have been without smell for so long, it is like suddenly have eyes for the first time. It is a dangerous situation, I have almost burnt my house down on a number of occasions because I could not smell something was burning. For this reason I would like to correct the problem BUT, now I took a short (one week) treatment of cortisone tablets over and above my asthma pumps because my ashma is in a bad stage. From about the first day of treatment.... I can smell, have been taking the cortisone for a few days now... and have smell every day. I cannot stay on the cortisone tablets... so what should I do and how is this connected?. Using nose sprays like Beclate etc, have never given me my sense of smell back. Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Kea

I suggest that you consult an allergy specialist to determine what exactly you are allergic to. The cortisone is a strong anti-inflammatory drug that can work wonders in asthma and chronic sinus sufferers. Unfortunately, it can not be used on a chronic basis. It is therefore, important to identify the spesific cause of your asthma and sinusitis.

Regards




Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement